MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER

BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER
Model Number SO-2101
Medical Device Problem Codes Positioning Problem (3009); Migration (4003)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, 06/01/2025, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 06/19/2025.Blocks d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: device code a1502 is being used to capture the reportable event of gel misplaced non-vascular.Block h11: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a spaceoar placement procedure.During the procedure, the physician, with a resident present, placed a spaceoar classic device.Notably, the sphincter was observed to be unusually high, prompting the physician to adjust the needle placement to target the base and seminal vesicles.However, a subsequent computerized tomography (ct) simulation revealed that some of the hydrogel had inadvertently been injected into the prostate.Post-operatively, the patient experienced urinary difficulties, leading to urinary retention, necessitating the insertion of a catheter.A post-void residual (pvr) test showed a significant volume of 250cc.A recent magnetic resonance imaging (mri) revealed that approximately 99% of the gel has migrated to the bulbar urethra, below the level of the gu diaphragm, with very little remaining in the prostate area.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to block b2 outcomes attrib to adv event and d4 model and catalog number.Block b3: the exact date of the event is unknown.The provided event date, 06/01/2025, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 06/19/2025.Blocks d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: device code a1502 is being used to capture the reportable event of gel misplaced non-vascular.Block h11: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.

Brand Name
SPACEOAR SYSTEM
Common Device Name
ABSORBABLE PERIRECTAL SPACER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22543548
Report Number2124215-2025-48165
Device Sequence Number12876433
Product Code OVB
UDI-Device Identifier00864661000102
UDI-Public(01)00864661000102
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryJA
PMA/510(K) Number
K202224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSO-2101
Device Catalogue NumberSO-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown